Oklahoma, 2018

Wildfire in Oklahoma, March 6, 2018

March 6, 2018 · NWS AMA · 1 event in 1 county or zone

The Beasley Ranch Command Wildfire began around 0945CST about three miles southwest of Optima Oklahoma in Texas County. There were no homes or other structures threatened, damaged or destroyed by the wildfire and there were also no injuries or fatalities.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Beasley Ranch Command Wildfire began around 0945CST about three miles southwest of Optima Oklahoma in Texas County. There were no homes or other structures threatened, damaged or destroyed by the wildfire and there were also no injuries or fatalities. The wildfire consumed five hundred and sixty acres. There were a total of eleven fire departments and other fire agencies that responded to the wildfire including the Oklahoma Forestry Services. The wildfire was contained around 1800CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 6, 9:41 AM CST, 4 minutes earlier.

Area forecast discussion, Mar 6, 9:41 AM CST, 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
941 AM CST Tue Mar 6 2018

.FIRE WEATHER...
Strong winds look to clip the northeastern Panhandles this
morning into the afternoon. Sustained winds may be more borderline
on the 35 mph, but feeling more strongly that we will see wind
gusts up to 55 mph. Wind Advisory has been issued for Beaver
County in the Oklahoma Panhandle and for Lipscomb and Hemphill
Counties in the Texas Panhandle. 20 ft winds in this area will be
30 to 35 mph. Previous forecast for RH and winds for the
remainder of the area still looks on track.

Beat

&&

.PREV DISCUSSION... /Issued 539 AM CST Tue Mar 6 2018/

AVIATION...

For the 12Z TAFs:

VFR conditions are expected throughout the valid TAF period. Today
will be breezy, more so across the north/northeastern parts of
the Panhandles affecting KGUY today. Otherwise, mostly clear skies
are expected across the Panhandles today.

Guerrero

PREV DISCUSSION... /Issued 439 AM CST Tue Mar 6 2018/

DISCUSSION...
For today, a vigorous upper level low pressure system over the
midwest states will continue moving east and southeast and further
away from the fcst area. Gusty northwest to north winds will be
the main weather element today, with highest winds across the far
northeast zones and lowest far southwest sections. Winds may
approach advisory levels in the far northeast this afternoon for a
few hours. However, confidence level was not high enough to issue
a Wind Advisory with this fcst pckg so decided to defer to the next
shift for possible consideration once it becomes more apparent
how the surface pressure gradient will establish itself.

Otherwise, dry weather will continue through at least Saturday as
an upper level ridge of high pressure migrates across the Rockies.
Medium range models then diverge on handling next possible upper
level storm system for late this weekend into early next week.
Decided to go with a conservative approach this far out in time
and keep pops below mentionable for this fcst pckg pending better
model agreement.

Andrade

FIRE WEATHER...
Critical fire weather conditions are expected today across the
Oklahoma Panhandle and the northeast half of the Texas Panhandle
due to 20 foot northwest to north winds of 15 to 30 mph with
higher gusts along with forecast minimum relative humidity values
of 8 to 10 percent. A Red Flag Warning is in effect for this area
from 10 AM until 6 PM today. Elevated fire weather conditions are
expected across the southwest half of the Texas Panhandle today
due to northwest to north winds of 15 to 20 mph with higher gusts
along with minimum relative humidity values near 10 percent.
Neither elevated nor critical fire weather conditions are
anticipated from Wednesday through the end of the week at this
time.

Andrade

&&

.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 6 PM CST this evening for the following
     zones: Collingsworth...Gray...Hansford...Hemphill...
     Hutchinson...Lipscomb...Ochiltree...Roberts...Sherman...
     Wheeler.

     Wind Advisory until 6 PM CST this evening for the following
     zones: Hemphill...Lipscomb.

OK...Red Flag Warning until 6 PM CST this evening for the following
     zones: Beaver...Cimarron...Texas.

     Wind Advisory until 6 PM CST this evening for the following
     zones: Beaver.

&&

16/9
Hazardous weather outlook, Mar 6, 4:17 AM CST, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
417 AM CST Tue Mar 6 2018

OKZ001>003-TXZ001>020-062200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
417 AM CST Tue Mar 6 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Critical fire weather conditions are likely today across the
Oklahoma Panhandle and the northeast half of the Texas Panhandle
due to northwest to north winds of 15 to 30 mph with higher gusts
along with forecast minimum relative humidity values of 8 to 10
percent. A Red Flag Warning is in effect for this area from 10 AM
until 6 PM today.

In addition, elevated fire weather conditions are expected today
across the southwest half of the Texas Panhandle due to northwest
to north winds of 15 to 20 mph with higher gusts along with minimum
relative humidity values near 10 percent.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions today.

Andrade

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Texas

When
March 6, 9:45 AM CST to 6:00 PM CST
Where
Texas forecast zone
Reported by
Fire Department/Rescue
Coordinates
36.748, -101.490 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, March 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 753271.